Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 13, 2015, 9:16 AM CDT for Cooke County, Denton County, Tarrant County, Texas. It was in force for 119 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2015, 9:16 AM CDT (14:16 UTC)
- Expired
- Apr 13, 2015, 11:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooke County, TX, Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:30 AM CDT | FLASH FLOOD | Saginaw, TX | DELAYED REPORT OF FLOODING FROM AROUND 930 AM IN SAGINAW AT KNOWLES AND PARK CENTER. 1 VEHCILE STALLED IN WATER. |
| Apr 13, 9:40 AM CDT | FLASH FLOOD | 1 W Fort Worth, TX | MULTIPLE STREETS UNDER AT LEAST ONE FOOT OF FAST RISING WATER IN THE ARLINGTON HEIGHTS NEIGHBORHOOD. |
| Apr 13, 9:50 AM CDT | FLASH FLOOD | Gainesville, TX | 1 TO 2 FEET OF WATER, WITH UP TO 3 FT IN NORMAL LOW WATER CROSSING AREAS. EST OF 2 TO 3 IN OF RAIN IN THE PAST 3 HRS. |
| Apr 13, 10:20 AM CDT | FLASH FLOOD | Flower Mound, TX | FLOODING OF AT LEAST A FT OF WATER OVER SOUTHBOUND BRIDLEWOOD AT WEST WINDSOR & WAKETON RD EASTBOUND AT FM 2499 AND WESTBOUND AT TOWNSEND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WGUS54 KFWD 131416
FFWFWD
TXC097-121-439-131615-
/O.NEW.KFWD.FF.W.0001.150413T1416Z-150413T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
916 AM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1115 AM CDT
* AT 913 AM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. TRAINING OF THUNDERSTORMS CONTAINING THE
HEAVY RAINFALL WILL CONTINUE THROUGH LATE MORNING. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT WORTH...ARLINGTON...DENTON...LEWISVILLE...FLOWER MOUND...
EULESS...BEDFORD...GRAPEVINE...HALTOM CITY...KELLER...HURST...
SOUTHLAKE...WATAUGA...COLLEYVILLE...CORINTH...SAGINAW...WHITE
SETTLEMENT...GAINESVILLE...HIGHLAND VILLAGE AND AZLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3381 9721 3376 9719 3372 9714 3373 9709
3378 9709 3373 9694 3273 9707 3273 9754
3299 9751 3299 9740 3301 9740 3343 9738
3344 9746 3382 9741 3382 9738 3384 9735
$$
05/1 follow-up statement
264
WGUS74 KFWD 131518
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 AM CDT MON APR 13 2015
TXC097-121-439-131615-
/O.CON.KFWD.FF.W.0001.000000T0000Z-150413T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-TARRANT TX-COOKE TX-
1018 AM CDT MON APR 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
DENTON...NORTHERN TARRANT AND COOKE COUNTIES...
AT 1013 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AROUND TWO TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN OVER THE PAST 3 HOURS PER AUTOMATED GAUGES
AND FLASH FLOODING IS EXPECTED TO CONTINUE...ESPECIALLY ACROSS
PORTIONS OF NORTHERN TARRANT...AND SOUTHERN DENTON COUNTIES.
AT 1013 AM CDT...LOCAL LAW ENFORCEMENT AND SOCIAL MEDIA REPORTS
INDICATED THAT FLOODING OF SOME ROADWAYS HAD OCCURRED IN PORTIONS OF
TARRANT...DENTON...AND COOKE COUNTIES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT WORTH...ARLINGTON...DENTON...LEWISVILLE...FLOWER MOUND...
EULESS...BEDFORD...GRAPEVINE...HALTOM CITY...KELLER...HURST...
SOUTHLAKE...WATAUGA...COLLEYVILLE...CORINTH...SAGINAW...WHITE
SETTLEMENT...GAINESVILLE...HIGHLAND VILLAGE AND AZLE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT 1 TO 2 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3381 9721 3376 9719 3372 9714 3373 9709
3378 9709 3373 9694 3273 9707 3273 9754
3299 9751 3299 9740 3301 9740 3343 9738
3344 9746 3382 9741 3382 9738 3384 9735
$$
15-BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 8:55 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 13, 8:55 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 855 AM CDT MON APR 13 2015 .UPDATE... HAVE INCREASED POPS TO 60-80 PERCENT FROM THE METROPLEX NORTHWEST TO BOWIE THEN EAST TO PARIS AND ATHENS. URBAN AND STREAM FLOODING LIKELY IN SOME AREAS. THE AREA OF STORMS WILL SLOWLY WORK NORTHEASTWARD THIS MORNING WITH ADDITIONAL ACTIVITY EXPECTED THIS AFTERNOON. 75 && .AVIATION... /ISSUED 717 AM CDT MON APR 13 2015/ CONCERNS WITH THIS TAF PACKAGE ARE NUMEROUS. FIRST IS THUNDERSTORM TRENDS...SECOND IS CLOUD/VISIBILITY TRENDS AND THIRD IS WIND SHIFT TIMING. AS FAR AS CONVECTION GOES...MODERATE INSTABILITY AND INCREASING LARGE SCALE LIFT SUPPLIED BY THE APPROACHING UPPER LOW IN THE WEST WILL CONTINUE TO BRING SCATTERED SHOWERS AND STORMS. SINCE THERE IS NO MAJOR MESO SCALE FORCING FOR CONVECTION...WILL FOLLOW CURRENT RADAR TRENDS AND INCLUDE TEMPO GROUPS FOR THUNDER AT DFW...AFW AND FTW. WILL ONLY MENTION SHOWERS AT THE OTHER NORTH TEXAS TAF SITES. THERE SHOULD BE A LULL IN CONVECTION FROM MID MORNING THROUGH EARLY AFTERNOON WITH A DECREASING LOW LEVEL JET. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD ARRIVE AT METROPLEX TAF SITES AROUND 21Z WITH THE ARRIVAL OF A SLOW MOVING COLD FRONT. STORMS SHOULD SLOWLY TRANSITION TO THE SOUTH WITH THE FRONT AND REACH WACO AROUND 23Z. BETWEEN 04 AND 06Z STORMS CHANCES WILL BE ON THE DECREASE AT ALL SITES. A NEAR SATURATED LAYER NEAR THE SURFACE WILL KEEP MOSTLY IFR CEILINGS IN PLACE THROUGH MID MORNING WITH TEMPORARY MVFR AND EVEN BRIEF VFR CONDITIONS. VISIBILITIES WILL ALSO OCCASIONALLY FALL BELOW 5 MILES. ALL CEILINGS SHOULD LIFT TO VFR BY EARLY AFTERNOON. HOWEVER...CEILINGS WILL FALL BELOW 3000 FT WITH THE PASSAGE OF THE FRONT AND REMAIN MVFR TO OCCASIONAL IFR OVERNIGHT THROUGH TUESDAY MORNING. A SOUTH TO SOUTHEAST WIND WILL PREVAIL THIS MORNING AT SPEEDS LESS THAN 12 KNOTS. THE COLD FRONT SHOULD REACH THE METROPLEX TAF SITES AROUND 21Z AND WACO ABOUT 23Z. THE WIND WILL TURN TO THE NORTHEAST/NORTH WITH THE PASSAGE OF THE FRONT AT SPEEDS BETWEEN 8 AND 13 KNOTS ALONG WITH A FEW HIGHER GUSTS. 79 && .PREV DISCUSSION... /ISSUED 345 AM CDT MON APR 13 2015/ ACTIVE WEATHER CONTINUES ACROSS THE CENTRAL PART OF THE CONUS EARLY THIS MORNING. THUNDERSTORMS CURRENTLY STRETCH FROM WISCONSIN TO THE RED RIVER ALONG A COLD FRONT. ADDITIONAL SHOWERS AND STORMS ARE OCCURRING ACROSS MUCH OF TEXAS IN THE WARM AND MOIST AIRMASS WELL SOUTH OF THE FRONT. THIS IS ASSOCIATED WITH AS UPPER LOW...WHICH CAN BE SEEN ON SATELLITE SPIRALING ACROSS WEST TEXAS. THE BRUNT OF THIS CONVECTION HAS BEEN IN THE FORM OF AN MCS MOVING EAST ACROSS SOUTH TEXAS. THE NORTHERN EXTENT OF THIS COMPLEX IS BEGINNING TO GRAZE MILAM COUNTY AND CONTAINS SOME GOOD REFLECTIVITY CORES. THE PRIMARY THREAT FROM THE STRONGER STORMS WOULD BE SOME SMALL HAIL AND CLOUD TO GROUND LIGHTNING...ALONG WITH BRIEF HEAVY RAIN. THIS LINE IS ALSO DEVELOPING FARTHER NORTH AS IT MOVES EAST...SO IT WILL LIKELY AFFECT THE SOUTHERN COUNTIES OF NORTH TEXAS WITH OCCASIONAL STRONG STORMS THROUGH MID MORNING. FORTUNATELY...THE OVERALL TREND HAS BEEN A VERY SLOW WEAKENING ONE. FARTHER NORTH...CONVECTION HAS REMAINED MORE SCATTERED IN NATURE. THESE SHOWERS AND STORMS ARE MOVING NORTH AT 20 MPH OR SO AND HAVE AFFECTED THE DALLAS FORT WORTH METROPLEX AND SURROUNDING AREAS OVER THE PAST FEW HOURS. THE COLD FRONT WILL PROVIDE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY AS IT PUSHES SOUTH INTO NORTH TEXAS. THE ATMOSPHERE MAY BE A LITTLE WORKED OVER FROM THE ONGOING ACTIVITY. HOWEVER...THE COMBINATION OF THE FRONT AND THE UPPER LOW TO OUR WEST SHOULD ALLOW FOR AT LEAST A CONTINUATION OF SCATTERED SHOWERS AND STORMS AREA-WIDE TODAY. THERE WILL BE A DECENT AMOUNT OF INSTABILITY ACROSS THE REGION TODAY WITH SURFACE BASED CAPE GENERALLY BETWEEN 1000 AND 2000 J/KG. THIS WILL ALLOW A FEW SEVERE STORMS...BUT THE LACK OF SHEAR SHOULD PRECLUDE THE OVERALL SEVERE THREAT. THE FRONT WILL BEGIN TO STALL OVER THE SOUTHERN COUNTIES OF NORTH TEXAS TONIGHT AS THE UPPER LOW WEAKENS AND MOVES OVERHEAD. THE WEAKENING UPPER LEVEL SYSTEM AND QUASI-STATIONARY FRONT SHOULD GENERATE ANOTHER ROUND OF CONVECTION OVERNIGHT...PROBABLY STARTING AROUND MIDNIGHT AGAIN AS A 25 KT LOW LEVEL JET DEVELOPS. CHANCES FOR SHOWERS AND STORMS WILL LINGER INTO TUESDAY...BUT FALL INTO THE SLIGHT CHANCE CATEGORY LATE TUESDAY AND WEDNESDAY AS THE UPPER LOW SHEARS OUT. THIS WILL AT LEAST PARTIALLY BE THE RESULT OF A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM DROPPING SOUTH FROM THE NORTHWEST INTO THE 4-CORNERS REGION. GOOD ASCENT WILL BEGIN ACROSS NORTH TEXAS THURSDAY AS THE UPPER LOW SLOWLY MOVES EAST ACROSS NEW MEXICO. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LIKEWISE INCREASE AREA-WIDE THURSDAY. MULTIPLE DAYS OF SCATTERED CONVECTION ARE EXPECTED WITH THIS SYSTEM THURSDAY THROUGH SATURDAY AS THE SYSTEM MAKES SLOW PROGRESS EASTWARD ACROSS THE SOUTHERN PLAINS. GOOD LAPSE RATES ASSOCIATED WITH THE COLD AIR ALOFT WILL CREATE AN UNSTABLE ENVIRONMENT...ESPECIALLY DURING THE AFTERNOON HOURS AS SURFACE HEATING BECOMES MAXIMIZED. VERTICAL SHEAR VALUES WILL ALSO BE A LITTLE STRONGER WITH THIS SYSTEM...SO WE SHOULD EXPECT AT LEAST A LOW-END THREAT FOR SOME SEVERE WEATHER EACH DAY. PRECIPITATION CHANCES WILL END FROM WEST TO EAST SUNDAY AS THE UPPER LEVEL SYSTEM HEADS EAST FOR THE MS AND OH VALLEYS. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 60 71 58 78 / 80 50 40 20 20 WACO, TX 80 60 76 56 79 / 40 40 40 10 20 PARIS, TX 73 58 68 56 74 / 80 50 50 30 30 DENTON, TX 75 57 69 54 77 / 80 50 50 20 10 MCKINNEY, TX 76 58 69 55 76 / 80 50 50 30 20 DALLAS, TX 78 61 71 59 78 / 80 50 40 20 20 TERRELL, TX 78 60 72 58 76 / 70 50 50 30 30 CORSICANA, TX 78 62 75 59 78 / 50 40 40 20 30 TEMPLE, TX 81 61 76 57 79 / 40 40 30 10 20 MINERAL WELLS, TX 77 56 70 52 79 / 40 50 40 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /75
Hazardous weather outlook, Apr 13, 3:44 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT MON APR 13 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS...ESPECIALLY THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH DAY WITH THE MAIN HAZARDS BEING HAIL...STRONG GUSTY WIND AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:22 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 113 min |
| Apr 13, 6:11 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Apr 13, 8:34 AM CDT | Areal Flood Advisory | FWD | Cooke, Denton, Tarrant, Wise | 3 hr |
| Apr 13, 10:11 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| Apr 13, 10:48 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Apr 13, 10:55 AM CDT | Flash Flood Warning | FWD | Collin, Denton, Grayson | 3 hr |
| Apr 13, 11:20 AM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
| Apr 13, 2:43 PM CDT | Special Weather Statement | FWD | Eastland | 47 min |
| Apr 13, 5:12 PM CDT | Special Weather Statement | FWD | Freestone | 33 min |
| Apr 13, 5:27 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| Apr 13, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Limestone | 50 min |
| Apr 13, 6:07 PM CDT | Special Weather Statement | FWD | Comanche | 38 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.